Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Isentress+Truvada Vomiting

<< < (3/3)

emeraldize:
Earl as in Hurl? or just Earl? 

madbrain:

--- Quote from: indianguy1984 on January 30, 2013, 06:17:06 AM ---I went to work today and popped Isentress+Truvada at 10am. 1 hour later, I am starting to fell like puking. I didn't have breakfast - okay, just juice and a muesli bar.

--- End quote ---

Don't take it on an empty stomach if it disagrees with your system.
I would suggest the following :

- take your truvada + isentress in the evening before bed, not in the morning
- for the morning dose (isentress only), try having at least some food

Ann:

--- Quote from: emeraldize on February 03, 2013, 05:25:54 PM ---
I re-read your post, Ann (as I apparently sped-read) and thought how uncanny that you got a bug at the same time of initiating your regimen. Glad you rode it out.


--- End quote ---

I found out (a day or so after getting sick) that there happened to be a bug going around town at the time, so that helped squash any "OHEMGEE it's the meds!" thoughts that tried to creep into my consciousness. And they did try, I just told them to fuck off. :) (CBT is a wonderful thing!)

I actually had a few little "niggly" things (as in things that niggle away at the back of your mind, trying to worry you, but aren't all that horrendous) that went on when I first started, but I bided my time and refused to panic, and they all resolved eventually. I'll have to start a thread about it sometime.

I had so much time between diagnosis and starting meds (eleven years) that I pretty much knew what to expect (thanks to folks here), and knew that most things would be temporary, if niggly, glitches.

Indianguy, how are things going now that you've got nearly a week on treatment under your belt? We want an update! ;)

indianguy1984:
Yes, it's been a week. I don't have any side effects the initial Day 1 - No headache, nausea, nothing now. Call me paranoid but sometimes I think I may have bought myself fake medication or something because I am expecting some adverse reaction to happen  ;)

The funny part of it now - it isn't such a big deal being on medication - Just need to find the one that is right for you. I probably will do a viral load/CD4 test in a month to see just how it is working.

The original pills are not huge as I imagined -I didn't get the generic Truvada - because the size is bigger. I am wishing for a generic Isentress to come on board soon. It really sucks having to fly for 10-12 hours to buy medication - luckily, it's going to be a yearly affair.

Cheers everyone. :-*

Ann:
That's good news, Indianguy! Thanks for the update.

It's a good idea to have a full set of labs done one month into treatment. Don't just get your CD4s and VL done, get a CBC (complete blood count) and CS (chem screen) done as well. That's the standard of care in most places one month into treatment. You might want to read our Lesson called The Blood Tests You'll Need for further information.

Sometimes the "adverse reaction" you're wondering about can show up in the CBC or CS long before you feel the effects physically and that's why it's important to get those done as well. Not that I think you'll have an adverse reaction. You most likely won't, but get the CBC and CS done anyway. Better safe than sorry.

If all your lab results look good, you should repeat them again at the three month point after starting treatment. (ie eight weeks after your labs at one month). If things are still looking good, you should go again in three months time.

It's best to keep to a quarterly schedule (every three months) for at least the first year. After that you can think about going every four months, and after a couple years of being ok and UD, you can think about going every six months. For the time being though, quarterly is the way to go.

Throwing up after your first dose was probably just a coincidence, or perhaps brought on by the stress of taking your first dose of hiv meds. What's important is that it hasn't happened again.

Count your blessings that you're having an easy time of it, and keep on keeping on! :)

Navigation

[0] Message Index

[*] Previous page

Go to full version